MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI® CANNULA SAMPLE LINE; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI® CANNULA SAMPLE LINE; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 1121
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); No Information (3190)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the event occurred in (b)(6) 2017.The exact date is unknown.Device expiration date was unable to be determined with the information provided.Device manufacturer date was unable to be determined with the information provided.It was reported that a "serious adverse event" occurred, however, no details on the adverse event were provided.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the wire of a bci® cannula sample line became exposed during use.It was reported that a "serious adverse event" occurred, however, details of the adverse event were not provided.Additional information regarding the event has been requested, but not yet received.
 
Additional Manufacturer Narrative
It was reported that the patient's year of birth was (b)(6).The exact date is unknown.
 
Event or Problem Description
It was additionally reported that the cannula "combusted", and the patient sustained a superficial second-degree burn in the nasal tip, left nasal wing, and left "nasogenian" groove, corresponding to approximately 0.5% of the body surface according to medical criteria.In the same surgical procedure, debridement was performed and covered with duoderm.Patient required nine healing sessions until favorable evolution.The patient received the following treatments: (b)(6) 2017: duoderm was used for healing.No signs of infection were evident.(b)(6) 2017: evidence of epithelialization of 60%.Application of epithelial growth factor and an ultrasound were performed.(b)(6) 2017: evidence of epithelialization of 80%.New therapy with epithelial growth factor.(b)(6) 2017: evidence of epithelialization of 90%.Excoriation by removal of "micropore" in lower eyelid.Epithelial growth factor and hyaluronic acid were applied.(b)(6) 2017: evidence of epithelialization of 95%.Complete epithelization in the nostril and "nasogenian" groove.Epithelial growth factor and hyaluronic acid were applied.(b)(6) 2017: evidence of epithelization of 100%.Epithelial growth factor and hyaluronic acid were applied with electroporation.Patient left with tegaderm.(b)(6) 2017: adequate epithelialization.Cream therapy with epithelial growth factor.(b)(6) 2017: healing with complete epithelization.Hyperemic burn with good evolution.Therapy was performed with moisturizer.(b)(6) 2017: last treatment, with complete epithelization.The patient was discharged without showing functional or aesthetic sequelae.

Brand Name
BCI® CANNULA SAMPLE LINE
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6634867
Report Number3012307300-2017-01247
Device Sequence Number18835242
Product Code CCK
UDI-Device Identifier10610586038266
UDI-Public10610586038266
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K864902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number1121
Device Lot Number050916
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient Weight75